Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 9, NWS Miami, FL

March 5, 2011

NWS Miami, FL issued this small craft advisory at Mar 5, 2011, 10:32 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2011, 10:32 AM EST (15:32 UTC)
Expired
Mar 5, 2011, 3:13 PM EST
In force
5 hr
Issued by
NWS Miami, FL

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WHUS72 KMFL 051532
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1032 AM EST SAT MAR 5 2011

AMZ630-052000-
/O.NEW.KMFL.SC.Y.0009.110305T1532Z-110305T2000Z/
BISCAYNE BAY-
1032 AM EST SAT MAR 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

* WINDS: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THROUGH THIS
  AFTERNOON. THESE STRONG WINDS WILL CREATE CHOPPY TO ROUGH
  CONDITIONS ON BISCAYNE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ651-671-052345-
/O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
1032 AM EST SAT MAR 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE 
  THIS AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. 
  SEAS IN THE GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE 
  DECREASING TO 4 TO 6 FEET BY THIS EVENING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-052345-
/O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
1032 AM EST SAT MAR 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE 
  THIS AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. 
  SEAS IN THE GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE 
  DECREASING TO 4 TO 6 FEET EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
1 follow-up statement
141 
WHUS72 KMFL 052013
MWWMFL

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST SAT MAR 5 2011

AMZ630-052115-
/O.CAN.KMFL.SC.Y.0009.000000T0000Z-110305T2000Z/
BISCAYNE BAY-
313 PM EST SAT MAR 5 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED BELOW 20 KNOTS. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. SMALL CRAFT SHOULD STILL EXERCISE
CAUTION AS WINDS OF 14 TO 17 KNOTS WILL PREVAIL THIS EVENING.

$$

AMZ651-671-060000-
/O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0000Z/
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM
20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-
313 PM EST SAT MAR 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THIS 
  AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. SEAS IN THE 
  GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE DECREASING TO 4 
  TO 6 FEET BY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ650-670-060415-
/O.CON.KMFL.SC.Y.0008.000000T0000Z-110306T0900Z/
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT
20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
313 PM EST SAT MAR 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. 

* WINDS AND WAVES: EAST WINDS AROUND 20 KNOTS WILL CONTINUE THIS 
  AFTERNOON BEFORE SLOWLY SUBSIDING BY THIS EVENING. SEAS IN THE 
  GULF STREAM WILL BE 7 TO 10 FEET TODAY BEFORE DECREASING TO 4 
  TO 6 FEET EARLY SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 10:25 AM EST, 7 minutes earlier.

Area forecast discussion, Mar 5, 10:25 AM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EST SAT MAR 5 2011

.UPDATE...MORE SHOWER ACTIVITY IS MOVING TOWARDS THE SE FL COAST
THIS MORNING...AND GIVEN THE FAST EASTERLY FLOW...SEE NO REASON
THIS ACTIVITY WILL NOT SPREAD INLAND SO HAVE INCREASED THE SHOWER
COVERAGE TO SCATTERED EAST COAST AND ISOLATED FOR ALL BUT THE
IMMEDIATE GULF COAST. SHOWERS WILL BE BRIEF IN DURATION...BUT A
FEW WILL CONTINUE TO BE BRIEFLY MOD-HEAVY...BUT WITH TOTALS
AVERAGING LESS THAN A TENTH OF AN INCH ACROSS THE AREA.

THE WRF-ARW SHOWS A FEW SHOWERS CONTINUING TO AFFECT THE ATLANTIC
COAST TONIGHT...SO ADDED A SLIGHT CHANCE OF SHOWERS THERE FOR
TONIGHT.

FOR THE MARINE FCST...HAVE EXTENDED THE SCA FOR BISCAYNE BAY UNTIL
3 PM THIS AFTERNOON AS FWY CONTINUES TO BLOW AT AROUND 20 KNOTS.

RIP CURRENTS CONTINUE TO POSE A BIG RISK ALONG THE ATLANTIC
BEACHES TODAY...AND A SPECIAL WEATHER STATEMENT WAS ISSUED TO
HIGHLIGHT THIS RISK. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 707 AM EST SAT MAR 5 2011/

AVIATION...
STRONG EASTERLY WIND FLOW REGIME TO PERSIST THROUGH FORECAST PERIOD
BUT RELAXING BY THIS EVENING AS IT ALSO BEGINS TO SHIFT MORE FROM
THE SE. IN THAT FLOW...SPEED CONVERGENCE ALONG THE EAST COAST WILL
CONTINUE TO SUPPORT ISOLATED SHOWERS ACROSS THE ATLANTIC...ENOUGH
TO WARRANT LEAVING MENTION OF VCSH IN MOST EAST COAST TERMINALS
OUTSIDE OF TMB. CEILINGS AND VISIBILITY CONDITIONS SHOULD REMAIN
VFR THROUGH FORECAST PERIOD OUTSIDE BRIEF PERIODS OF MAY BE MVFR
CEILINGS ALONG EAST COAST SITES.

PREV DISCUSSION... /ISSUED 408 AM EST SAT MAR 5 2011/

DISCUSSION...A SHORT WAVE IS CURRENTLY WORKING EAST BOUND ACROSS
THE PLAINS THIS MORNING AND A COLD FRONT IS PUSHING INTO THE MS
VALLEY. SURFACE HIGH PRESSURE CENTERED IN THE CANADIAN MARITIME IS
HEADING EAST AS WELL. ON THE SOUTH SIDE OF THIS LARGE HIGH, S FL
REMAINS IN A EAST FLOW THAT IS AROUND 8KFT DEEP. THIS DEEP EAST
FLOW CONTINUES TO PUSH SHOWERS FROM THE ATLANTIC INTO THE EAST
COAST... THIS TREND WILL CONTINUE FROM MUCH OF THE DAY, ESPECIALLY
THE AM. TODAY THE HIGH WILL CONTINUE EAST WHILE THE SYSTEM OVER
THE CENTRAL SECTIONS OF THE COUNTRY MOVES IN TANDEM WHICH WILL
ALLOW THE WINDS TO DECREASE IN SPEED AND GRADUALLY SHIFT SE.
MOISTURE LVLS WILL GRADUALLY INC LATER IN THE DAY AND THROUGH THE
NIGHT AS THE COLD FRONT MOVES INTO NORTH FL. SUNDAY, THE SOUTH END
OF THE SHORT WAVE WILL MOVE INTO THE AREA LATE IN THE DAY WHILE
THE SURFACE FLOW BECOMES SOUTH, SOUTHWEST AHEAD OF THE FRONT.
MODEST INSTABILITY OF 500 TO 1000 J/KG WILL ALSO EXIST. ENOUGH
LIFT WITH THE FRONT WILL CREATE SCT SHRA, HOWEVER THE HIGHEST
CHANCE OF RAIN WILL OCCUR ALONG THE EAST COAST AND OVER THE METRO
AS THE S TO SW FLOW INTERACTS WITH THE SEA BREEZE. MODEST CAPE AND
FAVORABLE LIFT WILL ALSO ALLOW A FEW TSRA TO DEVELOP. OPTED TO
LEAVE POPS AT HIGH CHANCE ALONG THE EAST COAST, HOWEVER AN INC IN
POPS MAY OCCUR. SHEAR AND HELICITY ARE ALSO NOT A LARGE FACTOR SO
SVR IS NOT EXPECTED.

MONDAY THE COLD FRONT LIMPS INTO THE STRAITS AS HIGH PRESSURE
BRIDGES ACROSS THE BOUNDARY. THE RIDGE WILL MOVE ACROSS THE
EASTERN PORTIONS OF THE U.S. WITH A RETURN OF THE EAST FLOW
THROUGH MID WEEK. ANOTHER COLD FRONT MAY MOVE INTO S FL LATE IN
THE WEEK WITH ANOTHER CHANCE OF RAINFALL.

AVIATION...STRONG EASTERLY WIND FLOW REGIME TO PERSIST THROUGH FORECAST PERIOD
ALBEIT SLOWLY RELAXING A BIT LATER TODAY AS IT ALSO BEGINS TO SHIFT
MORE FROM THE SE. IN THAT FLOW...SPEED CONVERGENCE ALONG THE EAST COAST
WILL CONTINUE TO SUPPORT ISOLATED SHOWERS ACROSS THE ATLANTIC...ENOUGH
TO WARRANT LEAVING MENTION OF VCSH IN MOST EAST COAST TERMINALS
OUTSIDE OF TMB. CEILINGS AND VISIBILITY CONDITIONS SHOULD REMAIN
VFR THROUGH FORECAST PERIOD OUTSIDE BRIEF PERIODS OF MAY BE MVFR
CEILINGS ALONG EAST COAST SITES. /PS

MARINE...WINDS WILL DECREASE THROUGH TODAY WITH SCA CONDITIONS
SLOWLY SUBSIDING. A MODERATE SWELL AND EAST WINDS OF 15 TO 20KTS WILL
CONTINUE TO CREATE SEAS OF 7 TO 10 FEET INTO THIS EVENING. WINDS
AND SEAS WILL DECREASE INTO SUNDAY AS A COLD FRONT ENTER THE AREA
AND THE PRESSURE GRADIENT RELAX SOMEWHAT. EAST WINDS WILL INC AGAIN
INTO TUE AS HIGH PRESSURE MOVES BY TO THE NORTH, HOWEVER SPEEDS
ARE EXPECTED TO STAY BELOW SCA CRITERIA.

FIRE WEATHER...RHS ACROSS THE WESTERN HALF OF THE CWA TODAY WILL
BE SLIGHTLY HIGHER THAN DURING FRI AFTERNOON, BUT WILL STILL FALL INTO
THE LOW 40S TO PERHAPS THE UPPER 30S AT ISOLATED LOCATIONS. WINDS
WILL ALSO BE IN THE 10 TO 15KT RANGE IN THE AFTERNOON WITH HIGHER
GUSTS. RED FLAG CONDITIONS ARE NOT EXPECTED. MOISTURE WILL INC
INTO SUNDAY, HOWEVER A FEW THUNDERSTORMS ARE EXPECTED AHEAD OF A
COLD FRONT. A SLIGHTLY DRIER AIRMASS WILL WORK BACK INTO THE AREA
FOR MON, BUT THE DRIEST CONDITIONS ARE EXPECTED AROUND THE LAKE
REGION WITH MIN RHS FALLING INTO THE UPPER 30S.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  65  81  60 / 30 20 50 30
FORT LAUDERDALE  79  70  81  64 / 30 20 50 40
MIAMI            80  68  82  65 / 30 20 50 30
NAPLES           82  62  80  60 / 10 10 30 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING
     FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS.

     SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR COASTAL WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-WATERS
     FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20
     NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR BISCAYNE
     BAY.

GM...NONE.
&&

DISCUSSION/MARINE...04/AT
AVIATION/RADAR/FIRE...52/PS
Hazardous weather outlook, Mar 5, 4:59 AM EST, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
459 AM EST SAT MAR 5 2011

FLZ063-066>075-168-172>174-060000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
459 AM EST SAT MAR 5 2011

...HIGH RISK OF DANGEROUS RIP CURRENTS ATLANTIC BEACHES THROUGH THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS GULF STREAM THROUGH LATE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: STRONG EAST WINDS OF 15 TO 25 MPH ALONG THE PALM
BEACH TO MIAMI DADE COUNTY BEACHES TODAY ALONG WITH A SMALL SWELL
WILL CONTINUE TO CREATE A HIGH RISK OF DANGEROUS RIP CURRENTS
ALONG THE ATLANTIC COAST OF PALM BEACH, BROWARD, AND MIAMI-DADE
COUNTIES.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

WAVES: SEAS IN THE GULF STREAM WILL BE 8 TO 10 FEET NEAR THE
COAST AND 5 TO 7 FEET TODAY AND SUBSIDING TO 4 TO 6 FEET AND 3 TO
5 FEET RESPECTIVELY BY LATE TONIGHT. SURF CONDITIONS WILL BE
ROUGH THIS MORNING WITH BREAKERS OF 2 TO 4 FEET POSSIBLE ALONG THE
SOUTHEAST COAST WITH WORST CONDITIONS ALONG THE PALM BEACH COUNTY
BEACHES.

VISIBILITY: SMOKE FROM A WILD FIRE IN THE WESTERN SUBURBS OF MIAMI
NORTH OF THE TAMIAMI TRAIL AND WEST OF SW 147TH AVENUE COULD STILL
RESULT IN REDUCED VISIBILITIES ALONG PORTIONS OF KROME AVENUE AND
THE TAMIAMI TRAIL THIS MORNING. FOR TONIGHT, PATCHY FOG IS
FORECAST ACROSS MUCH OF INTERIOR SOUTH FLORIDA AS LIGHTER WINDS
WILL RESULT IN BETTER CONDITIONS FOR FOG TO DEVELOP. PATCHY FOG
MIXED WITH ANY RESIDUAL SMOKES FROM THE RECENT FIRES WILL RESULT
IN A BETTER CHANCE OF VERY LOW VISIBILITIES SUNDAY MORNING VERSUS
SATURDAY MORNING ACROSS INTERIOR AREAS AFFECTED BY RECENT FIRE
ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RISK OF DANGEROUS RIP CURRENTS WILL DECREASE BY SUNDAY ALONG
THE SOUTHEAST COAST AS WINDS WEAKEN AND SHIFT FROM THE SOUTH AND
SOUTHWEST WITH THE RISK INCREASING ALONG THE COLLIER COUNTY COAST
ON SUNDAY.

A COLD FRONT WILL MOVE ACROSS SOUTH FLORIDA SUNDAY EVENING.
INCREASING INSTABILITY WILL RESULT IN A RISK OF THUNDERSTORMS
ACROSS THE AREA SUNDAY AFTERNOON AND EVENING...ESPECIALLY ALONG
THE ATLANTIC COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Mar 5, 9:21 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
921 AM EST SAT MAR 5 2011

FLZ068-072-074-168-172-173-052300-
METRO PALM BEACH-METRO BROWARD-METRO MIAMI DADE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
INCLUDING THE CITIES OF...PALM SPRINGS...FLORIDA GARDENS...
ABERDEEN...BOCA WEST...COCONUT CREEK...CORAL SPRINGS...TAMARAC...
SUNRISE...PLANTATION...DAVIE...COOPER CITY...HOLLYWOOD...
PEMBROKE PINES...MIRAMAR...MIAMI...MIAMI GARDENS...MIAMI LAKES...
HIALEAH...DORAL...SOUTH MIAMI...KENDALL...CUTLER RIDGE...
JUPITER...WEST PALM BEACH...BOCA RATON...POMPANO BEACH...
FORT LAUDERDALE...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH...
AVENTURA...MIAMI BEACH...MIAMI SHORES...DOWNTOWN MIAMI...
CUTLER BAY...HOMESTEAD BAYFRONT PARK
921 AM EST SAT MAR 5 2011

...DANGEROUS RIP CURRENTS AT ALL ATLANTIC BEACHES TODAY...

A STRONG EAST WIND OF 15 TO 25 MPH WILL CONTINUE THROUGH TODAY
ALONG THE ATLANTIC COAST. THIS ALONG WITH A SMALL NORTHEAST SWELL
WILL RESULT IN DANGEROUS RIP CURRENTS AT THE BEACHES OF PALM
BEACH, BROWARD AND MIAMI-DADE COUNTIES.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A
RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 5:04 AM ESTCoastal Flood StatementMFLBroward, Miami-Dade, Palm Beach14 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.